Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 3, 2019, 8:42 PM EST for 4 counties in Tennessee. It took effect at Jan 4, 2019, 5:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2019, 8:42 PM EST (01:42 UTC)
- In effect from
- Jan 4, 2019, 5:00 AM EST
- Expired
- Jan 4, 2019, 1:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS74 KMRX 040142 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 842 PM EST Thu Jan 3 2019 TNZ041-072-074-087-041200- /O.NEW.KMRX.WI.Y.0001.190104T1000Z-190104T1800Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cades Cove, Gatlinburg, and Coker Creek 842 PM EST Thu Jan 3 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 5 AM to 1 PM EST Friday. * WINDS...Southeast 15 to 25 mph with gusts up to 45 mph. * TIMING...Advisory level gusts will start around 5 AM and will fall below advisory levels by 1 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
069 WWUS74 KMRX 040800 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 300 AM EST Fri Jan 4 2019 ...Gusty Winds Expected Across the Higher Elevations of the Smoky Mountains This Morning Into Early Afternoon... TNZ041-072-074-087-041800- /O.CON.KMRX.WI.Y.0001.190104T1000Z-190104T1800Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cades Cove, Gatlinburg, and Coker Creek 300 AM EST Fri Jan 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...Southeast 15 to 25 mph with gusts up to 45 mph. * TIMING...Advisory level gusts will start around 5 AM and will fall below advisory levels by 1 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CDG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 3, 6:54 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 3, 6:54 PM EST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Morristown TN 654 PM EST Thu Jan 3 2019 .AVIATION...VFR conditions are expected at all TAF sites for the evening and first part of the overnight. Ceilings and visibilities will begin to lower in the 07-09Z timeframe at CHA and TYS with light rain moving into the region.The 09-15Z window will see periods of IFR to possibly LIFR conditions at CHA and TYS. These sites will improve to MVFR by 15Z. Rain will hold off until after 12Z at TRI, but VFR will continue until periods of MVFR develop in the 14-18Z time frame. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && RG
Hazardous weather outlook, Jan 3, 3:03 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 303 PM EST Thu Jan 3 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 303 PM EST Thu Jan 3 2019 /203 PM CST Thu Jan 3 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight A storm system will bring rain beginning tonight, which could lead to localized flooding due to the already wet ground. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong gusty winds will be possible in the higher elevations and foothills of the east Tennessee mountains on Friday. Colder temperatures will move into the region, possibly changing the rain to snow showers Friday night over the higher terrain, with some light snow accumulation possible over the highest elevations of the east Tennessee mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:38 PM EST | Special Weather Statement | MRX | Knox | 37 min |
| Jan 4, 4:47 PM EST | Special Weather Statement | MRX | Union | 43 min |
| Jan 4, 5:20 PM EST | Special Weather Statement | MRX | Claiborne | 25 min |
| Jan 4, 5:25 PM EST | Special Weather Statement | MRX | Grainger | 35 min |
| Jan 4, 6:13 PM EST | Special Weather Statement | MRX | Jefferson, Sevier | 47 min |
| Jan 4, 6:16 PM EST | Special Weather Statement | MRX | Hancock | 44 min |
| Jan 4, 6:36 PM EST | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 39 min |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.